Alert archive / Michigan / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 112, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 26, 2005, 1:24 AM EDT for Isabella County, Michigan. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2005, 1:24 AM EDT (05:24 UTC)
- Expired
- Jul 26, 2005, 2:05 AM EDT
- In force
- 41 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Isabella County, MI
The radar
The Grand Rapids radar (KGRR), 107 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 1:52 AM EDT | TSTM WND DMG | 1 S Blanchard, MI | TREE UPROOTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 12:25 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 5.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2500 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 260525
SVRGRR
MIC073-260615-
/O.NEW.KGRR.SV.W.0112.050726T0524Z-050726T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
124 AM EDT TUE JUL 26 2005
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ISABELLA COUNTY IN CENTRAL MICHIGAN
* UNTIL 215 AM EDT
* AT 123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 23 MILES WEST OF ROSEBUSH TO 14 MILES WEST OF ROSEBUSH...AND
MOVING NORTHEAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ROLLAND CENTER...WEIDMAN AND BRINTON AROUND 130 AM EDT
WINN AND BEAL CITY AROUND 135 AM EDT
VERNON CITY...SHEPHERD AND ROSEBUSH AROUND 145 AM EDT
LEATON AND HERRICK AROUND 150 AM EDT
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
LAT...LON 4381 8490 4382 8489 4382 8461 4348 8461
4349 8509 4381 8509
$$
NJJ2 follow-up statements
000
WWUS53 KGRR 260556
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
155 AM EDT TUE JUL 26 2005
MIC073-260615-
/O.CON.KGRR.SV.W.0112.000000T0000Z-050726T0615Z/
ISABELLA MI-
155 AM EDT TUE JUL 26 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ISABELLA
COUNTY UNTIL 215 AM EDT...
AT 153 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HERRICK TO DELWIN TO 6 MILES NORTHEAST OF SHEPHERD...AND MOVING
NORTHEAST AT 45 MPH.
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT
TUESDAY MORNING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4379 8488 4382 8489 4382 8461 4348 8461
4351 8475 4372 8486
$$
LAURENS000
WWUS53 KGRR 260605
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
205 AM EDT TUE JUL 26 2005
MIC073-260615-
/O.CAN.KGRR.SV.W.0112.000000T0000Z-050726T0615Z/
ISABELLA MI-
205 AM EDT TUE JUL 26 2005
...THE SEVERE THUNDERSTORM WARNING FOR ISABELLA COUNTY HAS BEEN
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EXITED THE WARNED AREA.
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT
TUESDAY MORNING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4379 8488 4382 8489 4382 8461 4348 8461
4351 8475 4372 8486
$$
LAURENSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 8:45 PM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jul 25, 8:45 PM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 845 PM EDT MON JUL 25 2005 .UPDATE... AT 0030Z THE SFC ANALYSIS SHOWS THE WARM FRONT EXTENDS FROM ROUGHLY MKG TO LAN AND DTW. IT WILL CONTINUE TO LIFT NORTH OVERNIGHT AS THE SFC LOW PRESSURE SYSTEM AND ATTENDANT COLD FRONT OFF TO OUR WEST HEADS OUR WAY. THE KGRR 88D SHOWS A FEW SHOWERS JUST EAST OF BIG RAPIDS AND ELEVATED SHOWERS AND STORMS COULD POP UP AT JUST ABOUT ANY TIME JUST NORTH OF THE WARM FRONT. FURTHERMORE... SFC BASED STORMS ARE DEVELOPING IN A VERY UNSTABLE AIRMASS SOUTH OF THE WARM FRONT OVER NORTHERN IL AND NORTHERN IN. OUR THREAT FOR CONVECTION WILL CONTINUE TO INCREASE THROUGH THE LATE EVENING HOURS AND ESPECIALLY AFTER MIDNIGHT. OUR GOING FCST HAS AN EXCELLENT HANDLE ON THE SITUATION SO NO EVENING UPDATE IS NECESSARY. I WILL LEAVE THE FLOOD WATCH HEADLINE UNCHANGED AS WELL. I SUSPECT THE BEST CHANCE FOR ANY FLOODING WOULD BE ACROSS OUR NORTHERN CWA. I ALSO EXPECT THUNDERSTORM CLUSTERS TO BE PROGRESSIVE OVERNIGHT SUCH THAT IT WILL BE MORE OF AN URBAN AND SMALL STREAM OR LOCALIZED QUICK HITTING FLASH FLOOD TYPE EVENT RATHER THAN A LONGER DURATION FLOOD EVENT. SVR WX IS CERTAINLY POSSIBLE ACROSS OUR AREA OVERNIGHT TOO WITH WIND / HAIL AS PRIMARY THREATS. I THINK OUR MAIN SVR WX THREAT OVERNIGHT WOULD BE POSSIBLE WIND DAMAGE WITH A BOW ECHO OR LEWP WHICH WOULD DEVELOP UPSTREAM OF US DURING THE LATE EVENING HOURS IN THE HIGH 0-6KM SHEAR ENVIRONMENT OVER SW WI. WE WILL UPDATE THE FLOOD WATCH STATEMENT LATER THIS EVENING BUT NO REAL CHANGES ARE ANTICIPATED. .GRR WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR THE AREA TONIGHT AND TUESDAY MORNING. && LAURENS
Hazardous weather outlook, Jul 25, 1:00 PM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 100 PM EDT MON JUL 25 2005 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-261000- ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA- ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON- NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN- GRAND HAVEN TO WHITEHALL-HOLLAND TO GRAND HAVEN- PENTWATER TO MANISTEE-SOUTH HAVEN TO HOLLAND- ST JOSEPH TO SOUTH HAVEN-WHITEHALL TO PENTWATER- 100 PM EDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A DEVELOPING WARM FRONT IN NORTHERN INDIANA WILL LIFT NORTH THIS EVENING AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL FORM ALONG THIS FEATURE...BRINGING THE POSSIBILITY OF HEAVY RAIN AND SEVERE THUNDERSTORMS TO THE REGION. THE ATMOSPHERE WILL BE VERY MOIST AND THIS COULD LEAD TO TORRENTIAL DOWNPOURS. LOCALLY IN EXCESS OF 2 INCHES OF RAIN COULD FALL WHERE THUNDERSTORMS PERSIST. THIS COULD LEAD TO URBAN AND POOR DRAINAGE FLOODING AND ELEVATE THE POTENTIAL FOR SMALL STREAM FLOODING. DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL TO 1 INCH IN DIAMETER WILL BE POSSIBLE AND AN ISOLATED TORNADO COULD OCCUR AS WELL. ALSO...LIGHTNING WILL BE FREQUENT. THE MAIN THREAT AREA FOR HEAVY RAIN AND SEVERE WEATHER THIS AFTERNOON IS ALONG INTERSTATE 94. THEN TONIGHT THE ENTIRE REGION IS UNDER THE RISK FOR SEVERE WEATHER AND HEAVY RAIN. THUNDERSTORM MOVEMENT THIS AFTERNOON WILL BE TO THE EAST AT 25 MPH. OVERNIGHT...STORM MOVEMENT WILL BE TO THE NORTHEAST AT 30 TO 40 MPH...BUT THE STORMS COULD TRAIN OVER THE SAME REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL SWEEP ACROSS SOUTHWEST LOWER MICHIGAN ON TUESDAY. AHEAD OF THE FRONT...EAST OF A LINE FROM KALAMAZOO TO MOUNT PLEASANT THERE WILL BE A CHANCE OF STRONG TO SEVERE THUNDERSTORMS. THERE WILL BE AN INCREASED RISK OF RIP CURRENTS ON TUESDAY AND TUESDAY NIGHT ALONG BEACHES FROM ST. JOSEPH TO MANISTEE AS WINDS AND WAVES INCREASE BEHIND THE COLD FRONT. WAVES OF 3 TO 5 FEET CAN BE EXPECTED. WAVES OF THIS HEIGHT WILL ALSO POSE A THREAT TO SMALL CRAFT OUT ON LAKE MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH TUESDAY. DUKE MJS
In the hours before
Local storm report, Jul 26, 12:00 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1200 AM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL CALEDONIA 42.79N 85.51W
07/25/2005 1.75 INCH KENT MI PUBLIC
1104 PM TSTM WND DMG HANOVER 42.10N 84.55W
07/25/2005 JACKSON MI LAW ENFORCEMENT
5 TO 6 TREES DOWN IN HANOVER TOWNSHIP
&&
DUKELocal storm report, Jul 26, 1:06 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
106 AM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND DMG COMSTOCK PARK 43.04N 85.67W
07/26/2005 KENT MI LAW ENFORCEMENT
ONE TREE DOWN AT THE INTERSECTION OF WEST RIVER AND NORTH
PARK
&&
DUKEThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 10:19 PM EDT | Special Marine Warning | GRR | 86 min | |
| Jul 25, 10:48 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 46 min |
| Jul 25, 11:28 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 66 min |
| Jul 25, 11:36 PM EDT | Special Marine Warning | GRR | 84 min | |
| Jul 25, 11:39 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 66 min |
| Jul 25, 11:47 PM EDT | Special Marine Warning | GRR | 58 min | |
| Jul 26, 12:02 AM EDT | Severe Thunderstorm Warning | GRR | Muskegon | 34 min |
| Jul 26, 12:07 AM EDT | Severe Thunderstorm Warning | GRR | Kent | 53 min |
| Jul 26, 12:38 AM EDT | Severe Thunderstorm Warning | GRR | Newaygo | 22 min |
| Jul 26, 12:41 AM EDT | Severe Thunderstorm Warning | GRR | Mason | 64 min |
| Jul 26, 12:44 AM EDT | Severe Thunderstorm Warning | GRR | Montcalm | 61 min |
| Jul 26, 12:47 AM EDT | Severe Thunderstorm Warning | GRR | Mecosta | 58 min |
| Jul 26, 12:57 AM EDT | Severe Thunderstorm Warning | GRR | Oceana | 63 min |
| Jul 26, 1:01 AM EDT | Special Marine Warning | GRR | 3 hr | |
| Jul 26, 1:20 AM EDT | Severe Thunderstorm Warning | GRR | Lake | 55 min |
| Jul 26, 1:30 AM EDT | Severe Thunderstorm Warning | GRR | Newaygo | 45 min |
| Jul 26, 1:43 AM EDT | Severe Thunderstorm Warning | GRR | Clare | 32 min |
| Jul 26, 1:46 AM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry | 49 min |
| Jul 26, 1:54 AM EDT | Severe Thunderstorm Warning | GRR | Osceola | 36 min |
| Jul 26, 1:59 AM EDT | Severe Thunderstorm Warning | GRR | Mason, Oceana | 62 min |
| Jul 26, 2:16 AM EDT | Severe Thunderstorm Warning | GRR | Lake, Newaygo | 62 min |
| Jul 26, 2:20 AM EDT | Severe Thunderstorm Warning | GRR | Mecosta | 25 min |
| Jul 26, 2:22 AM EDT | Severe Thunderstorm Warning | GRR | Eaton | 38 min |
| Jul 26, 2:28 AM EDT | Flash Flood Warning | GRR | Mason, Oceana | 5 hr |
| Jul 26, 2:28 AM EDT | Severe Thunderstorm Warning | GRR | Muskegon | 77 min |
| Jul 26, 2:34 AM EDT | Severe Thunderstorm Warning | GRR | Clare, Isabella | 41 min |
| Jul 26, 2:41 AM EDT | Special Marine Warning | GRR | 2 hr | |
| Jul 26, 3:13 AM EDT | Severe Thunderstorm Warning | GRR | Mecosta, Osceola | 36 min |
| Jul 26, 3:17 AM EDT | Severe Thunderstorm Warning | GRR | Clare, Isabella | 43 min |
| Jul 26, 3:35 AM EDT | Severe Thunderstorm Warning | GRR | Montcalm | 44 min |
| Jul 26, 3:44 AM EDT | Severe Thunderstorm Warning | GRR | Ionia | 36 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.